On a Boundary Controllability Problem for a System Governed by the Two-Dimensional Wave Equation

  • I. V. RomanovEmail author
  • A. S. ShamaevEmail author


The boundary controllability of oscillations of a plane membrane is studied. The magnitude of the control is bounded. The controllability problem of driving the membrane to rest is considered. The method of proof proposed in this paper can be applied to any dimension but only the two-dimensional case is considered for simplicity.



This work was supported by the Russian Science Foundation, project no. 16-11-10343.


  1. 1.
    I. Romanov and A. Shamaev, “Exact bounded boundary controllability to rest for the two-dimensional wave equation,” arXiv:1603.01212 (2018).Google Scholar
  2. 2.
    D. L. Russell, “Controllability and stabilizability theory for linear partial differential equations: recent progress and open questions,” SIAM Rev. 20, 639–739 (1978).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    G. Chen, “Energy decay estimates and exact boundary value controllability for the wave equation in a bounded domain,” J. Math. Pures Appl., No. 58, 249–274 (1979).Google Scholar
  4. 4.
    J. Lagnese, “Decay of solutions of wave equations in a bounded region with boundary dissipation,” J. Differ. Equat., No. 50, 163–182 (1983).Google Scholar
  5. 5.
    F. L. Chernous’ko, “Limited control in systems with distributed parameters,” Prikl. Mat. Mekh. 56, 810–826 (1992).MathSciNetGoogle Scholar
  6. 6.
    J. L. Lions, “Exact controllability, stabilization and perturbations for distributed systems,” SIAM Rev. 30, 1–68 (1988).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    A. G. Butkovskii, Theory of Optimal Control of Systems with Distributed Parameters (Nauka, Moscow, 1965) [in Russian].Google Scholar
  8. 8.
    J. L. Lions, Optimal Control of Systems Governed by Partial Differential Equations (Springer, Berlin, Heidelberg, 1971; Mir, Moscow, 1972).Google Scholar
  9. 9.
    J. P. Quinn and D. L. Russell, “Asymptotic stability and energy decay rates for solutions of hyperbolic equations with boundary damping,” Proc. R. Soc. Edinburgh, Sect. A 77, 97–127 (1977).Google Scholar
  10. 10.
    M. S. Agranovich, Sobolev Spaces, Their Generalizations and Elliptic Problems in Smooth and Lipschitz Domains (MTsNMO, Moscow, 2013) [in Russian].Google Scholar
  11. 11.
    J. L. Lions and E. Madgenes, Non-Homogeneous Boundary Value Problems and Applications (Springer, New York, 1972), Vol. 1.CrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2019

Authors and Affiliations

  1. 1.National Research University Higher School of EconomicsMoscowRussia
  2. 2.Institute for Problems in Mechanics, Russian Academy of SciencesMoscowRussia
  3. 3.Moscow State UniversityMoscowRussia

Personalised recommendations